Alert archive / Indiana / Wind Advisories in 2008
Wind Advisory 2, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Feb 17, 2008, 2:09 PM EST for 5 counties in Indiana; 4 counties in Illinois. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 2:09 PM EST (19:09 UTC)
- Expired
- Feb 17, 2008, 9:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 78 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 717 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 171909 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 109 PM CST SUN FEB 17 2008 ...STRONG WINDS THIS AFTERNOON... .STRONG SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE WEST THIS EVENING AS AN AREA OF STRONG LOW PRESSURE MOVES ACROSS SOUTHERN LAKE MICHIGAN. WIND SPEEDS WILL GRADUALLY SUBSIDE THIS EVENING. ILZ023-032-033-039-INZ001-002-010-011-019-180200- /O.NEW.KLOT.WI.Y.0002.080217T1909Z-080218T0200Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON- JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 109 PM CST SUN FEB 17 2008 /209 PM EST SUN FEB 17 2008/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST /9 PM EST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST /9 PM EST/ THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST TO 45 MPH THIS AFTERNOON. WINDS WILL SHIFT TO THE WEST THIS EVENING...AND SLOWLY DIMINISH IN SPEED THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED TO LAST AT LEAST AN HOUR...OR THAT WINDS WILL GUST TO BETWEEN 45 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARSILI
1 follow-up statement
000 WWUS73 KLOT 180204 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 804 PM CST SUN FEB 17 2008 ...WINDS DIMINISHING ACROSS THE AREA THIS EVENING... .WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND OVERNIGHT AS STRONG LOW PRESSURE MOVES NORTHEAST AWAY FROM THE AREA. ILZ023-032-033-039-INZ001-002-010-011-019-180315- /O.EXP.KLOT.WI.Y.0002.000000T0000Z-080218T0200Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON- JASPER-BENTON- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON... GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 804 PM CST SUN FEB 17 2008 /904 PM EST SUN FEB 17 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DIMINISHED UNDER ADVISORY CRITERIA. HOWEVER... WINDS SPEEDS WILL REMAIN BETWEEN 20 AND 30 MPH THROUGH THE NIGHT WITH SOME GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:00 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 17, 2:00 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
100 PM CST SUN FEB 17 2008
.DISCUSSION...REGARDING AFTERNOON ZONES/GRIDS...
100 PM CST
DEEP LO PRES NOW OVR NWRN IL...JUST W OF RFD. LOW WILL CONTINUE TO
LIFT QUICKLY NEWD TO NRN LWR MI THIS EVENING. STG ISALLOBARIC FIELD
SUGGESTS LOTS OF WIND NXT 24 HRS...AND A WIND ADVISORY WILL RMN IN
EFFECT THIS AFTN AND ERLY THIS EVENING. THE ADVISORY AREA WILL BE
GENLY E OF I-55 WHERE WARMING IN DRY SLOT HAS ALLOWED MIXING OF STG
LLVL WINDS DOWN TO SFC. IN ADDITION...SHALLOW TOPPED CONVECTION
WILL ALSO BE PROVIDING SOME WIND GUSTS TO ARND 50 MPH BALANCE OF
AFTN.
FLOOD WATCH WILL ALSO RMN IN EFFECT OVR THIS AREA AS BANDS OF
SHWRS/TSTMS MOVE THROUGH. HOWEVER...RAPID CELL MOVEMENT OF 50+ KTS
WILL LIMIT ADDL RAINFALL TOTALS TO LESS THAN A HALF INCH.
CURRENT RADAR/SATLT TRENDS SHOW LEADING EDGE OF COLD ADVECTION
STRATO CU FROM W OF CHI-SPI. THIS LN WILL BE SWEEPING NEWD THRU FA
BY START OF FCST PERIOD AND REPRESENTS LEADING EDGE OF COLDER/DRIER
AIR. THERFORE...WILL HAVE LTL CHG TO NR TERM OF FCST. AS LO PULLS
OUT...SERIES OF WEAKER IMPULSES WILL CONTINUE TO DIG SSEWD ACROSS
UPR MS VLY...MAINTAINING MOSTLY CLOUDY CONDITIONS AND OCNL LGT SNOW
OR FLURRIES AS COLD ADVECTION IS REINFORCED THRU NXT 36 HRS.
WEAK RIDGING TO MOVE OVR RGN BY ERLY TUES...BUT LATEST GUID BRINGS
STGR VORT LOBE SWD FROM MANITOBA/WRN ONT TUES-TUES NGT. EXPECT
HI/MID LVL CLOUDINESS IN ADVANCE OF THIS FEATURE...BUT LLVL AMS WILL
RMN QUITE DRY AND WILL KEEP MENTION OF ANY PCPN OUT OF FCST. LARGE
POLAR HI PRES DVLPS IN WAKE OF THIS WAVE...BRINGING COLDEST AIR OF
THIS EPISODE OVR WRN GRTLKS TUES NGT-WED. H85 TEMPS FCST TO LWR TO
ARND -24 C BY 12Z WED. BASED ON INTENSITY OF THIS REINFORCING COLD
SHOT...WILL LOWER FCST TEMPS FROM TUES NGT THRU THURSDAY. WILL ALSO
REFLECT LWR MIN TEMPS OVR AREAS OF NRN IL THAT WILL LIKELY RMN SNOW
COVERED AFTER TDYS MELT OFF.
MERZLOCK
&&
.AVIATION...
1211 PM CST
CHALLENGING AVIATION FORECAST THIS AFTERNOON WITH INITIAL CONCERN
ON CONVECTIVE POTENTIAL THROUGH MID AFTERNOON...AND THEN ON WIND
SHIFT THIS EVENING.
STRONG SURFACE LOW PRESSURE ACROSS NORTHWEST ILLINOIS WILL
CONTINUE TO TRACK NORTHEAST ACROSS SOUTHERN LAKE MICHIGAN THIS
EVENING. CONVECTION HAS DEVELOPED IN THE DRY SLOT THIS AFTERNOON
WITH WIND GUSTS TO 40 TO 45 KNOTS ACROSS CENTRAL ILLINOIS AS THIS
LINE OF SHOWERS PASSED THROUGH. THESE SHOWERS ARE RAPIDLY MOVING
TO THE NORTHEAST AND SHOULD OVERSPREAD NORTHEAST ILLINOIS AND
NORTHWEST INDIANA THROUGH 20Z. TOWARD 21Z...THESE SHOWERS SHOULD
BE EXITING INTO NORTHWEST INDIANA HAS COLD FRONT ADVANCES
EASTWARD. CIGS HAVE TEMPORARILY IMPROVED IN THE DRY SLOT BUT WILL
MAINTAIN MENTION OF IFR CIGS/VSBYS WITH SOME OF THE HEAVIER
SHOWERS THAT PASS OVER TERMINALS OVER THE NEXT FEW HOURS. HIGH END
IFR OF LOW END MVFR CIGS THEN EXPECTED AGAIN LATE THIS AFTERNOON
AS COLD ADVECTION INCREASES ON BACK SIDE OF THIS OCCLUDING SYSTEM.
CHANGE TO LIGHT SNOW EXPECTED AROUND 23Z AT RFD AND CLOSER TO 01Z-
02Z ACROSS REMAINDER OF TERMINALS...ALTHOUGH SNOW SHOULD BE RATHER
SHORT LIVED...TAPERING OFF TOWARD MIDNIGHT AS THIS SYSTEM
CONTINUES TO LIFT NORTHEAST. DID CARRY MENTION OF IFR VSBYS WITH
THE SNOW AT RFD THIS EVENING...CLOSER TO BETTER MID LEVEL
FRONTOGENESIS ACROSS SOUTHWEST WISCONSIN. WINDS GUSTING TO 30
KNOTS EXPECTED WITH THE NORTHWEST WINDS THIS EVENING...WITH WINDS
SLOWLY SUBSIDING OVERNIGHT. CIGS SHOULD IMPROVE TO MVFR TOWARD
MIDNIGHT AS DRIER LOW LEVEL AIR ADVECTS INTO THE AREA.
MARSILI
&&
.MARINE...
350 AM CST
GALES APPEAR LIKELY TO DEVELOP ACROSS THE LAKE TONIGHT AS A POTENT
LOW PRESSURE SYSTEM TRACKS FROM SOUTHERN MISSOURI TO NORTHERN
ILLINOIS BY NOON TODAY...ON INTO CENTRAL MICHIGAN TONIGHT. AS THE
LOW PASSES OFF TO THE EAST OF THE LAKE...NORTHERLY TO
NORTHWESTERLY GALES SHOULD DEVELOP ON THE BACKSIDE OF THIS LOW.
THESE GALES WILL LIKELY PERSIST THROUGH MONDAY MORNING WHEN THE
LOW SHOULD BE OFF INTO EASTERN CANADA AND A RIDGE OF HIGH PRESSURE
STARTS TO BUILD INTO THE REGION.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH UNTIL 4 PM CST THIS AFTERNOON FOR
ILZ023-032-033-039.
IN...FLOOD WATCH UNTIL 4 PM CST /5 PM EST/ THIS AFTERNOON FOR INZ001-
002-010-011-019.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 12 PM CST MONDAY FOR
LMZ777-779.
GALE WARNING UNTIL 12 PM CST MONDAY FOR LMZ745.
SMALL CRAFT ADVISORY UNTIL 12 PM CST MONDAY FOR LMZ740>744.
&&Hazardous weather outlook, Feb 17, 5:36 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 436 AM CST SUN FEB 17 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 181045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 436 AM CST SUN FEB 17 2008 /536 AM EST SUN FEB 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SOME PATCHY FREEZING RAIN COULD RESULT IN ICY ROADWAYS NEAR THE WISCONSIN LINE EARLY THIS MORNING. MODERATE TO HEAVY RAINFALL THIS MORNING WILL LIKELY RESULT IN FLOODING OF STREAMS AND CREEKS AS WELL AS LOW LYING AND FLOOD PRONE AREAS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PARTICULARLY SOUTHEAST OF INTERSTATE 55. IN ADDITION...AREAS OF DENSE FOG WILL LIKELY DEVELOP LATE THIS MORNING INTO THE AFTERNOON...PARTICULARLY NORTH OF INTERSTATE 80. FINALLY...LINGERING LIGHT RAIN WILL TURN TO LIGHT SNOW LATE THIS AFTERNOON AND CONTINUE AT TIMES INTO TONIGHT. SOME LOCATIONS COULD SEE ACCUMULATIONS OF AN INCH OR SO BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF LIGHT SNOW COULD PRODUCE RESULT IN UP TO AN INCH OF SNOW MONDAY. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE LIKELY MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING OR MEASURED HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-181045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 436 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED ACROSS THE ILLINOIS NEARSHORE REGION STARTING THIS EVENING. GALE FORCE WINDS ARE EXPECTED ACROSS A PORTION OF THE INDIANA NEARSHORE REGION STARTING TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS SHOULD START SUBSIDING TO BELOW GALES AND 20 KNOTS ON MONDAY MORNING ACROSS ALL NEARSHORE REGIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-181045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 436 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS WILL DEVELOP ACROSS ALL PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS WILL LIKELY CONTINUE THROUGH MONDAY MORNING ACROSS THE ENTIRE LAKE AND EVENTUALLY SUBSIDE BY MONDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI/HALBACH
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:54 AM EST | River Flood Watch | LOT | Iroquois | 24 hr |
| Feb 17, 10:54 AM EST | River Flood Watch | LOT | Lake | 34 hr |
| Feb 17, 11:05 AM EST | River Flood Advisory | LOT | Cook | 34 hr |
| Feb 17, 11:11 AM EST | River Flood Warning | LOT | LaSalle | 33 hr |
| Feb 17, 11:11 AM EST | River Flood Warning | LOT | LaSalle | 34 hr |
| Feb 17, 11:28 AM EST | River Flood Advisory | LOT | Boone | 10 hr |
| Feb 17, 11:28 AM EST | River Flood Advisory | LOT | Ogle | 3 days |
| Feb 17, 12:10 PM EST | River Flood Watch | LOT | Grundy | 10 hr |
| Feb 17, 2:12 PM EST | Special Marine Warning | LOT | 63 min |
Nearby
Wind Advisories in Indiana, 2008Wind Advisories in Illinois, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.